Today

Thank you very much to all who have wished me good luck at the docs today.

Well, I have some good news. The 4 days of hell without any pain meds or ssri or diazepam has paid off. My doc is just waiting for the go ahead from the rheumatologist for me to start on methotrexate. If I can't handle that as I know some people just can't take it, then it'll be azathioprine. For the short term it's 30mg MR morphine x 2 daily for the pain. Fluoxetine 20mg daily for the brain zaps etc

Diazepam to assist with the anxiety etc

And I've been taken off pred again and back on hydrocortisone as I am steroid dependent after 18 years of 15-20mg daily of pred for colitis. So no more sweats, having a fan on in bed in the middle of January!! Lol no more anxiety from that no more mood swings. No more aggressive red mist outbursts.

I've started taking them as prescribed and all pain gone except for a little in my feet and hands but doc is starting me on 390mg MR morphine but will adjust if necessary. Brain zaps and tinnitus gone!! Completely!!

Anxiety gone. Self confidence back. Never ever thought it would be this good. Hats off to my GP as he does not dictate. If I go to him with an idea after researching on the Internet he won't push me away saying I'm the Doctor. He will say ok, let's give it a try and come back next week, see how it's gone and make necessary adjustments. Or if it goes badly wrong, he will always fit me in at end of surgery and we try something else. I know some of you will think lucky b****r. I wish I had a doc like that. Just ask him or her. Give them your ideas from tesearch you may have done. If they won't listen, then try to find another who will. That will be hard work. But remember it's YOUR body. You know what works on you and what doesn't. So don't be afraid to stand up and say "no that will do me no good whatsoever" if he or she won't accept that you are entitled to an opinion. Then find one who will. Again, I know I'm extremely lucky to have a GP like that but don't give up.

Once again thank you all for your kind words and just knowing that people were rooting for me made my outlook on the day a hundred times better.

Thank you all

Pete

26 Replies

oldestnewest
  • excuse my blonde/ ignorance. but what are brain zaps? x

  • When you take ssri tablets such as Prozac or venlafaxine they mess with the levels of these chemicals in your brain. As there seems to be enough serotonin or norepinephrine in your brain it stops making it as there's enough. Of course if you suddenly discontinue the drug your brain had to start making them again. And this imbalance is usually first noticed by having tinnitus. Then you get an electric shock in your head which then spreads all round your body. The closest analogy is when you're drifting off to sleep and you get that "falling off a kerb" sudden shock wake up.

    It's like that but you're wide awake. And this weekend just gone I was getting them about once every 20-30 seconds and hey become terrifying coz you don't think they're ever going to stop. It's like someone presses a reset button on your brain.

    If you move onto an ssri with a long half life like Prozac they disappear. That's why I wanted off tramadol and onto morphine and Prozac. Far less slide effects.

    Hope that sort of explains it.

    Pete x

  • ahh thanks you and yeah i hate that feeling of falling and hitting yourself ,,,,,, so i sympathise with you on that one ......i am on venlafaxine ....... and have been for 8 years....... hoep i never come off them then lol..... coz i trip over as it is without having the feelings u getting too ,xx

  • If you're ever late with a dose do you ever get a weird sensation in your head that sounds like a whoosh and you feel a bit startled?

    If you have, that's a brain zap.

  • I get that all the time amidst the constant noise that sounds like someone's hoovering lol x

  • They're not very nice are they? Sometimes I feel like I've been "reset" I don't know where I am or what I'm doing for a second or two. Ever had one of those?

  • one of what? lol

  • A sort of brain res.........,.,,, where was I? What were we talking about?

  • Nutter x

  • Peter ... This subject is so timely for me, having just discussed w/my doc yesterday! Soooo ...

    I have to jump in and ask you about the noises I get along with tinnitus. I'm on Duloxetine & IR morphine (for pain), Topiramate (for migraines), and a few others, unrelated. I describe the noise as "beating wings, low sounding, maybe it could be called a "whoosh" ? Usually there are 2 or 3 at a time.

    Your thoughts on my "noise" ~ would you guess the same? or different? I've heard of brain zaps before, and if mine are these, they are often frequent, and perhaps I should be worried...

  • I get sounds that suddenly break out of the tinnitus with a loud sssssshhhhhh sound that can happen several times. They normally accompany or maybe even are the brain zaps. not pleasant.

    It's al it's like someone has pressed the reboot button on your brain. Like an electric shock sort of feeling, that starts in your head then spreads out. They can be terrifying if you're getting the 1 every 10-15 seconds. You just can't get rid of them.

  • Thanks, Peter ... I appreciate your answering me/helping me understand I'm not sure, & of course I'm not having now .... which is good

  • gosh that sounds horrendous !!

  • Dan can I asked why you came off duloxitine. My pain consultant is starting me on gabapentin and for he sees me again in 8 weeks he wants me to come off citalopram and start duloxitine.

    Jo x

  • That's reassuring

    Thanks

    Jo x

  • So pleased you have a positive outcome xx

  • So pleased for you with such a positive outcome. Long may it continue.

    Hugs

    Jox

  • Glad it all went well. Gentle hugs Joolz.x

  • Very pleased that you had such a positive experience at the doctors. Do hope that the pain relief keeps on happening. Do keep us informed of your progress.x

  • Will do.

  • congratulations Pete - it is so nice to hear when somebody has some success. My GP is very good too - I haven't taken research to him but he has tried different things and HE invited me to go back to the surgery to how I felt and look at options over several weeks until we reached a balance xx

  • I'm really pleased to see this, I wondered how you got on. I had brain zaps when I was coming off Effexor gradually and it's not nice, nightmares the second I closed my eyes etc, it was awful. I was given a low dose of diazepam for a couple of weeks which helped the worst of it a bit.

    Glad you have an understanding Dr. 😃

  • That all sounds like wonderful news, so I want to genuinely and sincerely wish you all the best of luck.

    All my hopes and dreams for you

    Ken

  • Thanks ken

  • Peter,

    Very glad to hear your good news. Aren't you lucky to have such a good GP?

    Gentle hugs xx

  • Thanks he's a real nice bloke.

You may also like...